Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 27, 2014, 4:30 PM CDT for 6 counties in Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 4:30 PM CDT (21:30 UTC)
- Expired
- May 27, 2014, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Austin County, TX, Grimes County, TX, Harris County, TX, Montgomery County, TX, Waller County, TX, Washington County, TX
The radar
The Houston radar (KHGX), 93 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:20 PM CDT | FLASH FLOOD | Tomball, TX | WATER COVERING TELGE ROAD IN TOMBALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
920
WGUS54 KHGX 272130
FFWHGX
TXC015-185-201-339-473-477-272330-
/O.NEW.KHGX.FF.W.0006.140527T2130Z-140527T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
430 PM CDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN AUSTIN COUNTY IN SOUTHEAST TEXAS...
EASTERN WASHINGTON COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
NORTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
NORTHERN WALLER COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN GRIMES COUNTY IN SOUTHEAST TEXAS...
* UNTIL 630 PM CDT
* AT 426 PM CDT...WIDESPREAD RAINFALL OF 2 TO 4 INCHES ACROSS THE
WARNED AREA. EMERGENCY MANAGEMENT REPORTED WATER FLOODING INTO AN
APARTMENT COMPLEX AT 14555 WUNDERLICH DRIVE IN TOMBALL.
FLASH FLOODING WILL LIKELY CONTINUE FOR THE NEXT COUPLE OF HOURS
AND AREA BAYOUS AND CREEKS WILL LIKELY RISE.
STORMS THAT PRODUCED THE HEAVY RAIN AND RUNOFF HAVE MOSTLY MOVED
OUT OF THE WARNED AREA BUT ADDITIONAL STORMS AND RAINS MAY
REDEVELOP BUT ARE NOT EXPECTED TO BE AS HEAVY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHERN CONROE...TOMBALL...HEMPSTEAD...PRAIRIE VIEW...PINEHURST...
THE WOODLANDS...SPRING...HOCKLEY...OAK RIDGE NORTH...WALLER...
SHENANDOAH...MAGNOLIA...CUT AND SHOOT...PINE ISLAND...STAGECOACH...
WOODLOCH...TODD MISSION...SPLASHTOWN...CYPRESS AND THE WOODLANDS
PAVILLION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3033 9538 3003 9541 2995 9553 2997 9609
3020 9617
$$
!KP!What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:58 PM CDT, 32 minutes earlier.
Area forecast discussion, May 27, 3:58 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
358 PM CDT TUE MAY 27 2014
.DISCUSSION...
AS PER ONGOING/PREVIOUS TRENDS IT LOOKS LIKE SE TX IS POISED TO
GET A BUNCH MORE PCPN IN THE SHORT-TERM. GIVEN THE PROXIMITY OF
THE UPPER LOW IT DOES NOT APPEAR THAT THE AIRMASS OVER THE AREA
NEEDS MUCH TIME TO "RECHARGE" BEFORE THE NEXT ROUND/DISTURBANCE
MOVES ACROSS. AS SUCH WILL EXTEND THE FLASH FLOOD WATCH THROUGH
WEDS MORNING (WHICH MAY THEN BE EXTENDED FURTHER) ALONG WITH EL-
EVATED POPS/MENTION OF LOCALLY HEAVY RAINS IN THE GRIDS.
MODELS REMAIN IN GENERALLY GOOD AGREEMENT WITH THE TRACK OF THE
UPPER LOW ALONG THE RED RIVER THE NEXT COUPLE OF DAYS THEN INTO
THE EAST TX PINEY WOODS BY FRI. TIMING THE EMBEDDED SHORT WAVES
LOOK TO BE THE MAIN ISSUE IN TERMS OF ASSIGNING POPS. CONTINUED
BOUTS OF RAIN THIS WEEK COULD GO A LONG WAYS IN TERMS OF ALLEVI-
ATING THE YEAR TO DATE PCPN DEFICITS FOR SE TX.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 68 83 69 85 70 / 80 60 40 50 30
HOUSTON (IAH) 69 84 70 84 70 / 60 60 40 50 30
GALVESTON (GLS) 71 82 73 82 75 / 60 60 40 50 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...41Hazardous weather outlook, May 27, 5:49 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 549 AM CDT TUE MAY 27 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 549 AM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LONG LINE OF RAIN AND THUNDERSTORMS WILL PASS ACROSS THE REGION EARLY THIS MORNING...PUTTING DOWN AN INCH TO TWO INCHES ON ITS SOUTHEASTERN TREK TO THE COAST. ALBEIT HARD TO TIME...RAIN IS FORECAST TO RE-DEVELOP DURING THE DAY. PERIODS OF HEAVY RAINFALL... FREQUENT LIGHTNING...AND OCCASIONAL WIND GUSTS IN EXCESS OF 40 MPH. WIDESPREAD RAINFALL TOTALS OF BETWEEN TWO TO FOUR INCHES LIKELY...WITH POSSIBLE ISOLATED TOTALS IN EXCESS OF 6 INCHES WHERE LARGER THUNDERSTORM CELLS SLOW OR TRAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DISTURBANCES MOVING AROUND A NEAR STATIONARY NORTHERN TEXAS UPPER LOW WILL INDUCE PERIODS OF REGIONAL MODERATE TO LOCALLY HEAVY RAINFALL THROUGH SATURDAY. DAILY...OR 24 HOUR...RAINFALL TOTALS WILL TYPICALLY RANGE FROM SLIGHTLY UNDER AN INCH TO NEAR TWO INCHES...WITH ISOLATED TWO TO FOUR INCH AMOUNTS. OTHER THAN THE FLOODING THREAT...DAMAGING THUNDERSTORM WINDS OF GREATER THAN 50 MPH IN GUST AND/OR AN ISOLATED WEAK TORNADO CANNOT BE RULED OUT WITHIN THE STRONGEST THUNDERSTORM CELLS. .SPOTTER INFORMATION STATEMENT... SPOTTERS NEED TO BE ALERT AND BE PREPARED TO REPORT SEVERE WEATHER OCCURRENCES THROUGH THE WEEK. GMZ330-335-350-355-370-375-281100- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 549 AM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE ONSHORE WINDS THAT HAVE PROMPTED CAUTION FLAGS WILL OCCUR AHEAD OF A LINE OF CONVECTION TIMED TO REACH THE COAST SHORTLY AFTER SUNRISE. THERE IS A GOOD CHANCE THAT THUNDERSTORMS COULD AFFECT THE LOCAL BAY AND NEARSHORE GULF WATERS THROUGH TONIGHT. HIGHLY VARIABLE WINDS AND SEAS WILL QUICKLY STRENGTHEN AND LIFT...RESPECTIVELY...IN THE VICINITY OF ANY MARITIME THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF MARITIME MODERATE RAIN AND THUNDERSTORMS WILL AFFECT THE LOCAL WATERS THROUGH FRIDAY OR SATURDAY. MARINERS NEED TO BE ALERT TO ANY VICINITY STORM AS WINDS AND SEAS WILL QUICKLY STRENGTHEN AND BECOME ROUGH...RESPECTIVELY. .SPOTTER INFORMATION STATEMENT... MARITIME INTERESTS NEED TO BE AWARE OF THE FORECAST...OR FREQUENTLY MONITOR RADAR...TO ENSURE WATER SAFETY OVER THE NEXT SEVERAL DAYS.
In the hours before
Local storm report, May 27, 10:32 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1032 AM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND DMG LA PORTE 29.67N 95.04W
05/27/2014 HARRIS TX LAW ENFORCEMENT
*** 15 INJ *** FIFTEEN MINOR INJURIES AT A CONSTRUCTION
SITE FROM FLYING DEBRIS
&&
EVENT NUMBER HGX1400107
JLLocal storm report, May 27, 12:15 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1215 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 6 WSW ROSENBERG 29.52N 95.89W
05/26/2014 FORT BEND TX BROADCAST MEDIA
STRONG WIND KNOCKED DOWN A UTILITY POLE ON MARICK ROAD
NEAR HIGHWAY 90.
0515 PM LIGHTNING MISSION BEND 29.69N 95.66W
05/26/2014 FORT BEND TX BROADCAST MEDIA
LIGHTNING BLAMED FOR CAUSING A SMALL FIRE IN THE ATTIC
OF A HOME.
0735 AM TSTM WND DMG 1 SSW LA PORTE 29.65N 95.05W
05/27/2014 HARRIS TX BROADCAST MEDIA
*** 11 INJ *** WIND CUASED FLYING DEBRIS AT
CONSTRUCTION SITE AT BAY AREA BLVD AND W FAIRMONT
PARKWAY CAUSING MULTIPLE INJURIES.
0742 AM MARINE TSTM WIND 2 E MORGAN'S POINT 29.68N 94.98W
05/27/2014 M49 MPH HARRIS TX PORTS
PORTS DATA
0748 AM MARINE TSTM WIND 2 E MORGAN'S POINT 29.68N 94.98W
05/27/2014 M55 MPH HARRIS TX PORTS
PORTS DATA
0754 AM MARINE TSTM WIND 2 E MORGAN'S POINT 29.68N 94.98W
05/27/2014 M46 MPH HARRIS TX PORTS
PORTS DATA
0848 AM MARINE TSTM WIND 23 NE GALVESTON 29.46N 94.62W
05/27/2014 M45 MPH GALVESTON TX MESONET
ROLLOVER PASS OBSERVATION 35 MPH GUSTING TO 45 MPH.
0935 AM MARINE TSTM WIND 32 SE FREEPORT 28.62N 94.99W
05/27/2014 M41 MPH GMZ375 TX AWOS
KGVX MARINE PLATFORM OBSERVATION
0955 AM MARINE TSTM WIND 35 SSE BAY CITY 28.51N 95.74W
05/27/2014 M40 MPH GMZ350 TX AWOS
KBQX MARINE PLATFORM OBSERVATION
&&
EVENT NUMBER HGX1400108
EVENT NUMBER HGX1400109
EVENT NUMBER HGX1400110
EVENT NUMBER HGX1400111
EVENT NUMBER HGX1400112
EVENT NUMBER HGX1400113
EVENT NUMBER HGX1400114
EVENT NUMBER HGX1400115
EVENT NUMBER HGX1400116
KPSpecial weather statement, May 27, 1:52 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
152 PM CDT TUE MAY 27 2014
TXZ199-211>213-271930-
HARRIS TX-AUSTIN TX-WALLER TX-MONTGOMERY TX-
152 PM CDT TUE MAY 27 2014
...SPECIAL WEATHER STATEMENT...
AT 151 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STAGECOACH TO 7 MILES
SOUTH OF WALLER...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. WITH
THE WET GROUND FROM RECENT RAINS DROUGHT WEAKENED TREES MAY BE
OVERTURNED IF STRONG WINDS APPROACH SEEK SHELTER INDOORS.
LOCATIONS IMPACTED INCLUDE...
KATY...TOMBALL...JERSEY VILLAGE...PRAIRIE VIEW...PINEHURST...
SPRING...GREATER GREENSPOINT...THE WOODLANDS...ADDICKS PARK TEN...
SPRING BRANCH NORTH...SPRING BRANCH WEST...ALDINE...NORTHERN ELDRIDGE
/ WEST OAKS...HOCKLEY...OAK RIDGE NORTH...WALLER...SHENANDOAH...
MAGNOLIA...PINE ISLAND AND STAGECOACH.
LAT...LON 3019 9536 2997 9534 2984 9549 2977 9570
2991 9620 3021 9595
TIME...MOT...LOC 1851Z 277DEG 35KT 3013 9579 2994 9594
!KP!The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:17 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 5 days |
| May 26, 9:17 PM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 10 days |
| May 26, 9:17 PM CDT | River Flood Warning | HGX | Jackson, Wharton | 27 hr |
| May 27, 2:30 AM CDT | Special Weather Statement | HGX | Brazos, Burleson, Grimes, Madison, Washington | 90 min |
| May 27, 4:12 AM CDT | Special Weather Statement | HGX | Austin, Grimes, Montgomery, San Jacinto, Walker, Waller and 1 more | 63 min |
| May 27, 5:15 AM CDT | Special Weather Statement | HGX | Austin, Colorado, Fort Bend, Harris, Liberty, Montgomery and 4 more | 90 min |
| May 27, 5:51 AM CDT | Special Marine Warning | HGX | 114 min | |
| May 27, 6:35 AM CDT | Special Weather Statement | HGX | Brazoria, Chambers, Jackson, Matagorda, Wharton | 40 min |
| May 27, 7:04 AM CDT | Tornado Warning | HGX | Harris | 26 min |
| May 27, 7:21 AM CDT | Special Weather Statement | HGX | Brazoria, Chambers, Matagorda | 69 min |
| May 27, 7:39 AM CDT | Special Marine Warning | HGX | 81 min | |
| May 27, 8:14 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 31 min |
| May 27, 8:43 AM CDT | Severe Thunderstorm Warning | HGX | Chambers | 47 min |
| May 27, 8:44 AM CDT | Special Marine Warning | HGX | 61 min | |
| May 27, 8:52 AM CDT | Special Marine Warning | HGX | 53 min | |
| May 27, 9:50 AM CDT | Special Marine Warning | HGX | 55 min | |
| May 27, 10:01 AM CDT | River Flood Warning | HGX | Brazoria | 71 hr |
| May 27, 1:52 PM CDT | Special Weather Statement | HGX | Waller | 38 min |
| May 27, 2:21 PM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Montgomery, Waller, Washington | 114 min |
| May 27, 4:19 PM CDT | Areal Flood Advisory | HGX | Austin, Grimes, Harris, Liberty, Montgomery, San Jacinto and 2 more | 116 min |
| May 27, 4:49 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Wharton | 116 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.